Over the past several months I have not been able to play the high notes that I had previously been able to play, and I've lost a lot of endurance, FOR NO APARRENT REASON. This has my band director and I completely stumped, although I have a few wild guesses.
1. About a few months ago I had practiced solely on a C trumpet for three weeks for a solo competition, and then had to transition back to my usual Bb trumpet. When I had to transition back is when I started noticing my loss of range and endurance. But it shouldn't take several months to transition back, i'm pretty sure. And playing on the C trumpet shouldn't have effected my endurance and range. So I'm stumped.
2. Maybe a month before the C trumpet solo work I had switched mouthpieces from a standard Bach 3C to a Bach Megatone 3C mouthpiece. I have no real reasoning behind it, but could that possibly be what has taken away my enduance and range?
3. My band director suggested that because i'm on Accutane, it could be what's effecting my playing. I started Accutane roughly right about the same time this started happening, but I had never heard of this as a side effect. I looked it up and read some stories about it effecting singers vocal chords, but couldn't find anything regarding brass/trumpet playing. Could this really be what is causing all of my frustrations for the past several months?
I would really appreciate anyone that knows more about the Accutane or any of my other theories. Any help or advice at all would be a big help! Thanks!